Previous Thread
Next Thread
Print Thread
Neuropathy from Humira #283916 01/12/20 04:08 AM
Joined: Aug 2016
Posts: 14
A
Anthony777 Offline OP
Registered Visitor
OP Offline
Registered Visitor
A
Joined: Aug 2016
Posts: 14
Hi. Has anyone experienced neuropathy from Humira and if so please tell me that it can reverse itself. 9 weeks ago I began experiencing numbness and tingling in my feet, lower legs, thighs and forearms. 3 weeks later the tingling spread to my head and over the last couple of weeks this has gone in to my face (across the forehead, around the eyes, down the cheeks into the chin) and my finger tips have become numb. My last Humira injection was 7 weeks ago. I am worried that my symptoms are worsening even after stopping the medication. I have all sorts of blood tests that have come back normal and MRI scan of spine and brain also normal. It has to be neuropathy from Humira.

Re: Neuropathy from Humira [Re: Anthony777] #283924 01/14/20 03:27 AM
Joined: May 2003
Posts: 1,341
fall_of_moonbeams Offline
Registered Visitor
Offline
Registered Visitor
Joined: May 2003
Posts: 1,341
I had neuropathy symptoms. Were they caused by the Humira? I thought so at one time. However, after a several-year break, I started back on Humira and I seem to be okay. It’s been over a year now on the second go-around. The symptoms I had seemed to get better.


But hope still breathes and truth is always true.
And just when we think it’s almost over
Love has the final move
Re: Neuropathy from Humira [Re: Anthony777] #283930 01/14/20 03:40 PM
Joined: Jun 2016
Posts: 624
W
Winston Online
Registered Visitor
Online
Registered Visitor
W
Joined: Jun 2016
Posts: 624
There was a recent study (in 2018, I think) that revealed a definite connection between TNFa inhibitors and peripheral neuropathy, particularly in people with pre-existing neuropathy and/or a genetic susceptibility to it. Do a Google search for that study. Everything I've read suggests that, in most people, the neuropathy improves when TNFa therapy is stopped. I assume you're seeing a neurologist?

FYI: A year or two ago, I developed some neuropathy in my right hand and arm that my doctors initially suspected might be linked to Enbrel therapy. Turns out it was unrelated. Sounds like your doctors are ordering the correct tests (e.g., brain MRI), but make sure they check everything and don't just assume it's Humira. Make sure they check for Vitamin B12 deficiency, for example.

Last edited by Winston; 01/14/20 05:37 PM. Reason: typo
Re: Neuropathy from Humira [Re: Anthony777] #284012 01/31/20 05:44 AM
Joined: Feb 2003
Posts: 2,865
C
CB in CA Offline
Registered Visitor
Offline
Registered Visitor
C
Joined: Feb 2003
Posts: 2,865
I took Humira for 6 months with my last Humira injection being 3 months ago. I stopped it because I saw no change for the better. Two infections later, I decided it wasnt worth it. Oddly, 4 weeks ago I started having numbness and tingling on the soles of my feet. Last week it has started to spread to my calves and my lower arms. Now I too am concerned this is from the Humira. I see my Rheumy next week and I will ask about it and report back.

Re: Neuropathy from Humira [Re: Anthony777] #284026 02/07/20 09:22 PM
Joined: Feb 2003
Posts: 2,865
C
CB in CA Offline
Registered Visitor
Offline
Registered Visitor
C
Joined: Feb 2003
Posts: 2,865
The Doctor poo-pooed the idea because when I took 20 mg of prednisone it went away. Well - it went away until the Prendnisone wore off.

Re: Neuropathy from Humira [Re: Anthony777] #284036 02/13/20 01:06 AM
Joined: Aug 2016
Posts: 14
A
Anthony777 Offline OP
Registered Visitor
OP Offline
Registered Visitor
A
Joined: Aug 2016
Posts: 14
4 weeks on and still no improvement and my AS pains are back after 3 years of being pain free on humira. Would you risk starting Cosentyx or Enbrel (I would think this would be high risk) with Neuropathy or continue to wait and hope for improvement first.

Re: Neuropathy from Humira [Re: Anthony777] #284075 02/28/20 12:55 AM
Joined: Feb 2003
Posts: 2,865
C
CB in CA Offline
Registered Visitor
Offline
Registered Visitor
C
Joined: Feb 2003
Posts: 2,865
Anthony, as I type this, the bottoms of both my feet tingle so bad it hurts. The Rheumy had me take a medro-dose pack on 2/7 and I got relief for a week and then it slowly came back. I then went to my primary for a "second opinion" and she said I should try gapapentin. Ive taken 300 mg nightly for 10 days and no change.The non-stop tingling is making me bat-spam crazy! I cant sleep at night from it either. I previously took part in a study with Taltz which I failed and I believe Taltz is a relative to Cosentyx. I was told both were safer than Humira. Next, I tried Humira and I got no AS relief. I guess its important to add that I did not have foot tingling while on either medication. This is a new symptom long after stopping both. Now 'm not on anything but Sulfasalazine. I was told to skip Enbrel since its in the same family as Humira. If you find an answer first, let me know!

Re: Neuropathy from Humira [Re: Anthony777] #284397 08/08/20 07:34 AM
Joined: Feb 2003
Posts: 2,865
C
CB in CA Offline
Registered Visitor
Offline
Registered Visitor
C
Joined: Feb 2003
Posts: 2,865
My update- I was diagnosed with small fiber neuropathy in my feet by a Neurologist who says it most likely is from taking Humira. I was given Gabapenten which helps but it does not go away. Did yours ever go away?

Re: Neuropathy from Humira [Re: Anthony777] #284424 09/13/20 06:01 AM
Joined: Aug 2016
Posts: 14
A
Anthony777 Offline OP
Registered Visitor
OP Offline
Registered Visitor
A
Joined: Aug 2016
Posts: 14
Mine hasnt gone away. In fact 10 months on I believe its still getting worse.

Re: Neuropathy from Humira [Re: Anthony777] #284463 09/27/20 06:43 AM
Joined: Feb 2003
Posts: 2,865
C
CB in CA Offline
Registered Visitor
Offline
Registered Visitor
C
Joined: Feb 2003
Posts: 2,865
Im so sorry. I know how you feel. I am starting to get some relief a year now after it first started. The relief is that the constant burning feeling on the bottom of my feet is lessoning but the tingling is still there but not as severe as before. If I walk to much during the day, its almost intolerable at night.. I have also noticed that the outer sides along my feet still feel tight but not as tight as before. (sorry I dont know how to explain it). I have also noticed that my feet always feel super cold and radiate pain like I have frostbite. I took 5mg prednisone the other day for 5 days in a row and it went away significantly. so maybe this is in someway inflammation. I was diagnosed with AS 20 years ago and although I have had flairs on the balls of my feet, or a toe or the achilleas tendon - this is a first for me. Gabapentin is the only medication that helps for me to sleep at night.


Moderated by  ElinAslanyan, RyanMiyamoto 

Powered by UBB.threads™ PHP Forum Software 7.7.3